I have continuous pacing following AV node ablation two years ago and have recently developed symptoms suggesting perhaps reduced left ventricular function. I have read some literature which gives completely opposing views - one article claims that right ventricular pacing enhances left ventricular output, but another takes the opposite view and states that it reduces LV function. Do you have an opinion on this? My heart has been structurally normal in the past - having echo etc to check in the near future. Thank you.
I would recommend having an echocardiogram performed by your cardiologist to evaluate your left ventricle. Right ventricular pacing probably does lead to some decrease in left ventricular function over time. This is in part due to the fact that the heart is normally activated from the sinus node located in the right atrium. Pacemakers usually pace the heart from the right ventricle, which alters the sequence of ventricular activation.
I would recommend regular exercise and continued follow-up with your cardiologist.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.